MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-VSDMPIHDE-024
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2021, a 24mm amplatzer post-infarct muscular vsd occluder was selected for implant.During the procedure the device was deformed after placing the device into the post mi defect.The physician deployed, recaptured and repositioned the device twice, but still did not like the position.The physician retracted the device, cleaned it and reloaded the device into the delivery system, but the device was not salvageable.The ventricular disc was cobra shaped and the waist was mangled to the point where the device could not go back to its original shape.The device was exchanged for a 22mm amplatzer post-infarct muscular vsd occluder and successfully implanted without incident.The patient remained hemodynamically stable throughout the procedure and there was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The reported event of device deformation could not be confirmed.The investigation confirmed the device met visual and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.Please note, per the amplatzer post-infarct muscular ventricular septal defect occluder instructions for use, arten600038248 revision b "warnings: do not release the amplatzer¿ post-infarct muscular vsd occluder from the delivery cable if the device does not conform to its original configuration or if the device position is unstable.Recapture the device and redeploy.If still unsatisfactory, recapture the device and replace it with a new device.".

Brand Name
AMPLATZER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key11305171
Report Number2135147-2021-00050
Device Sequence Number4830876
Product Code MLV
UDI-Device Identifier05415067028143
UDI-Public05415067028143
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
H070005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number9-VSDMPIHDE-024
Device Catalogue Number9-VSDMPIHDE-024
Device Lot Number7469383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date02/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR